Wildfire, Perry
- When
- July 30, 11:30 AM CST to 6:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Very dry weather and a heat wave made conditions very favorable for wildfires in late July. A wildfire 8 miles southwest of Hollis in Perry County burned 215 acres on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Very dry weather and a heat wave made conditions very favorable for wildfires in late July. A wildfire 8 miles southwest of Hollis in Perry County burned 215 acres on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 30, 5:44 AM CST, 5 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 644 AM CDT SAT JUL 30 2011 .AVIATION... HIGH PRESSURE CONTINUES OVER THE AREA TODAY. LOW CLOUDS HAVE DEVELOPED OVER CENTRAL AN SOUTHEAST SECTIONS. AN UPPER LEVEL SYSTEM WILL SET OFF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. PRECIPITATION WILL TAPER OFF AROUND SUNSET. IFR CONDITIONS ARE EXPECTED WITH THE LOW CLOUDS THIS MORNING. VFR CONDITIONS WILL DOMINATE THROUGH THE DAY WITH MVFR CONDITIONS IN AND NEAR THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 350 AM CDT SAT JUL 30 2011/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT CONVECTION ENDED ACRS THE FA PRIOR TO MIDNIGHT...WITH WARM AND HUMID CONDS NOTED OVR THE REGION THIS MRNG. HIGH PRES OVR THE SERN STATES WL CONT TO BRING ABUNDANT LOW LVL MOISTURE NWD ACRS AR TODAY. COMBO OF AFTN HEATING AND LINGERING SMALL SCALE BNDRY/S WL ALLOW FOR SCTD STORMS TO DVLP AGAIN...MAINLY DURG THE AFTN AND EARLY EVENING HRS. STILL CANNOT RULE OUT A FEW STRONG/SVR STORMS THIS AFTN...WITH DAMAGING WINDS THE MAIN CONCERN. LOCALLY HVY RAINFALL WL ALSO BE LIKELY WITH PW VALUES STILL IN EXCESS OF 2 INCHES. CLOUDS AND RAIN CHCS WL KEEP MOST LOCATIONS IN THE 90S FOR HIGHS...SIMILAR TO READINGS SEEN ON FRI. HIGH PRES ALOFT IS PROGGED TO REGAIN CONTROL OF THE WX ACRS THE REGION BY THE END OF THE WEEKEND AND INTO THE NEW WORK WEEK. CONVECTIVE CHCS WL DIMINISH STARTING SUN...WITH ONLY ISOLD STORMS POSSIBLE BY MON AND TUE AFTN/EARLY EVENING. AFTN HEAT INDICES WL BE HELD IN CHECK TODAY...WITH SEVERAL AREAS APCHG ADVY CRITERIA FOR A FEW HRS SUN AFTN. EXCESSIVE HEAT ISSUES LOOK MORE LIKELY STARTING MON. THUS...WL NOT HOIST ANY HEADLINES ATTM...BUT WL CONT TO HIGHLIGHT IN THE HWO. LONG TERM...WEDNESDAY THROUGH FRIDAY HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHERN PLAINS TO BEGIN THE PERIOD. NOT MUCH MOVEMENT IS EXPECTED WEDNESDAY AND THURSDAY. HOWEVER...THE HIGH SHIFTS A BIT TO THE WEST ON FRIDAY. RAIN CHANCES WILL BE NIL WEDNESDAY AND THURSDAY. WILL KEEP FRIDAY DRY AT THIS TIME...THOUGH THERE COULD BE AN INCREASE IN POPS IF THE HIGH SHIFTS FAR ENOUGH WEST. TEMPERATURES WILL BE HOT THROUGH THE EXTENDED WITH HIGHS IN THE UPPER 90S TO AROUND 100. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 94 74 94 75 / 40 20 20 10 CAMDEN AR 95 74 97 75 / 40 20 20 10 HARRISON AR 97 72 96 73 / 40 20 10 10 HOT SPRINGS AR 94 76 96 77 / 40 20 20 10 LITTLE ROCK AR 93 76 95 77 / 40 20 20 10 MONTICELLO AR 93 75 97 76 / 40 20 20 10 MOUNT IDA AR 94 74 97 75 / 40 20 20 10 MOUNTAIN HOME AR 97 73 95 74 / 40 20 10 10 NEWPORT AR 92 75 95 76 / 40 20 20 10 PINE BLUFF AR 93 75 96 76 / 40 20 20 10 RUSSELLVILLE AR 97 75 97 76 / 40 20 20 10 SEARCY AR 93 75 95 76 / 40 20 20 10 STUTTGART AR 92 76 95 77 / 40 20 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 30 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORM AS STORM MOVEMENT WILL BE SLOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SLIGHTLY COOLER CONDITIONS WILL CONTINUE SUNDAY AS A SYSTEM BRINGS AFTERNOON SHOWERS AND THUNDERSTORMS. THE HOT AND HUMID WEATHER WILL RETURN MONDAY AND LAST THROUGH MUCH OF NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE... MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS SUNDAY AND MONDAY. WHILE WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. THE CHANCES FOR PRECIPITATION WILL DIMINISH BY THE MIDDLE OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BUILDS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332722.